MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 EXTRACTION ROD; EXTRACTION INSTRUMENTS

DEPUY IRELAND - 9616671 EXTRACTION ROD; EXTRACTION INSTRUMENTS
Catalog Number MDE001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
Match issue.It was reported that before the surgery, noted that the retaining stem inserter did not match with the extraction rod(as the photo shows), and the threads could not completely connected.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d4 (expiration,lot), h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.B3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: e1 facility name.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary according to the information received, "match issue.It was reported that before the surgery, noted that the retaining stem inserter did not match with the extraction rod(as the photo shows), and the threads could not completely connected.There were no adverse consequences to the patient." the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary according to the information received, "match issue.It was reported that before the surgery, noted that the retaining stem inserter did not match with the extraction rod(as the photo shows), and the threads could not completely connected.There were no adverse consequences to the patient." the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photographs attached were reviewed, however they do not represent the reported complaint condition.Therefore, the investigation could not draw any conclusions about the reported event due to the insufficient evidence provided.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs provided are not representative of the reported complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint (b)(4) investigation summary according to the information received, "match issue.It was reported that before the surgery, noted that the retaining stem inserter did not match with the extraction rod(as the photo shows), and the threads could not completely connected.There were no adverse consequences to the patient." the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4).The photos provided by the customer involved the extraction rod.And the retaining stem inserter.Review of the drawings for the retaining stem inserter (dwg-257005010 rev j) and extraction rod (dwg-r12464 rev e) confirmed these two devices have different thread standards (m10 1.5 on the male threaded end of the extraction rod and 3/8-16 unc-2b on the female threaded end of the cap on the stem inserter).Furthermore, the intended use of the extraction rod is for shoulder stem retrieval whereas the stem inserter is use for hip stem insertion.Forcing them to be used together violates the intended use of these devices as they belong to two incompatible systems.Therefore, the reported event of ¿extraction rod did not match with the retaining stem inserter¿ is confirmed due to the extraction rod and retaining stem inserter are not compatible systems.Since the device was not returned, a dimensional inspection cannot be performed.Extraction rod did not match with the retaining stem inserter is confirmed due to the extraction rod and retaining stem inserter are not compatible systems.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
EXTRACTION ROD
Common Device Name
EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18988036
Report Number1818910-2024-06850
Device Sequence Number18238126
Product Code HWB
UDI-Device Identifier10603295262886
UDI-Public10603295262886
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMDE001
Device Lot Number5253212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer03/27/2024
04/16/2024
04/16/2024
06/11/2024
06/20/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/01/2024
04/18/2024
04/18/2024
06/11/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/09/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown